MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT HELICAL 10 VTA; EMBOLIZATION COIL

MICROVENTION, INC. HYDROSOFT HELICAL 10 VTA; EMBOLIZATION COIL
Model Number 100254H2HS-V
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history record indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device has been returned to the manufacturer for analysis.The investigation is currently underway.
 
Event or Problem Description
It was reported that resistance was encountered during advancement of the coil in the aneurysm.During removal, the coil detached in the microcatheter.Both segments were removed in their entirety from the patient.There was no reported intervention or patient injury.The patient was reported to be good.
 
Additional Manufacturer Narrative
The device was returned with the introducer and pusher for analysis.The monofilament was noted to be protruding from the distal tip of the heater coil by approx.6cm.The monofilament was confirmed to be properly secured at the attachment location.Both the pusher and introducer were noted to be in good condition and without damage.The distal tip of the monofilament was found to have a looped shape, which is indicative of a knot was performed at the distal location.The distal end appears to have a straight cut profile.Evidence of the proximal looping (proximal knot) of the monofilament was present on an area just inside the distal end of the pusher.Minor deformation was noted on the mono approx.1.5" from the distal tip of the monofilament for.5".The monofilament was noted to be wavy, with a partial coil-like imprint.Evidence of stretching in the monofilament could not be identified.The additional length in the monofilament cannot be accounted for based on the reported size of the implant.Based upon the investigation findings and available information, the reported complaint can be confirmed.The coil was detached from the pusher.The root cause cannot be determined; however, the device exhibits evidence that it was subjected to tensile forces that exceeded its strength specifications.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.

Brand Name
HYDROSOFT HELICAL 10 VTA
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7672141
Report Number2032493-2018-00131
Device Sequence Number16836850
Product Code HCG
UDI-Device Identifier00816777022912
UDI-Public(01)00816777022912(11)170325(17)220228(10)170325W4
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K070656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number100254H2HS-V
Device Lot Number170325W4
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/14/2018
Supplement Date Received by Manufacturer06/14/2018
Initial Report FDA Received Date07/09/2018
Supplement Report FDA Received Date07/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1